Arizona, 2007Flash Flood in Arizona, July 23, 2007
July 23, 2007 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced very heavy rainfall south of Holbrook.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced very heavy rainfall south of Holbrook.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 23, 9:45 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 23, 9:45 AM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST MON JUL 23 2007
.SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE UPCOMING WEEK. CLOUDINESS
AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY
BELOW NORMAL.
&&
.DISCUSSION...DEEP AND VERY MOIST BUT LIGHT SOUTHEASTERLY FLOW
CONTINUES THIS MORNING...WITH A 500 MB HIGH CENTER AROUND NORTHEAST
WYOMING. THE KFGZ SOUNDING INDICATES 1.05 INCHES PRECIPITABLE WATER
(THE SAME AS 24 HOURS AGO)...ALTHOUGH A SLIGHTLY MORE STABLE
PROFILE. THE PROFILE SUGGESTS EFFICIENT HEAVY RAIN PRODUCING STORMS.
WITH WEAKER FLOW TODAY COMPARED WITH YESTERDAY...EXPECT VERY SLOW
MOVING STORMS WITH DIRECTIONS DOMINATED BY LOCAL SCALE WIND FIELDS
GENERATED BY SURROUNDING STORMS. THE LONGEST LIVED STORMS WILL POSE
THE RISK OF FLOODING RAINS. A WEAK WESTWARD PROPAGATING INVERTED
TROUGH IS THE ONLY FEATURE OF NOTE IN THE SATELLITE
IMAGERY...PRODUCING FAIRLY WIDESPREAD CLOUD COVER OVER MOST OF
NORTHERN AZ. THIS WILL INHIBIT CONVECTION SOMEWHAT...SLOWING THE
DEVELOPMENT OF THUNDERSTORMS UP TO A FEW HOURS FROM NORMAL...BUT
AREAS WITH CLEAR SKIES THIS MORNING...SUCH AS SOUTHERN YAVAPAI
COUNTY...WILL SEE NO DELAY.
FOR THE NEXT FEW DAYS...DEEP SOUTH TO SOUTHEASTERLY FLOW WILL
CONTINUE...THEN IT APPEARS THE HIGH PRESSURE SYSTEM WILL RETROGRADE
WESTWARD TO THE GREAT BASIN LATE IN THE WEEK. THIS WILL LIKELY
PRODUCE A MORE DRY NORTH TO NORTHEAST FLOW OVER NORTHERN AZ FOR A
SLIGHT DECREASE IN THUNDERSTORM ACTIVITY NORTH OF THE MOGOLLON
RIM...WITH LITTLE CHANGE TO THE SOUTH.
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL
DEVELOP LATE THIS MORNING AND THIS AFTERNOON WITH MVFR CONDITIONS
ACCOMPANYING THE STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN
THESE STORMS AS WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT
WITH THE STORMS TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND
LOCAL AREAS WITH HAIL AROUND A HALF INCH IN DIAMETER. MOST OF THE
PRECIPITATION SHOULD DIMINISH AFTER 06Z TUESDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE
&&
ONTON/JJ
Hazardous weather outlook, Jul 23, 10:05 AM MST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 AM MST MON JUL 23 2007
AZZ004>018-037>040-240700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1005 AM MST MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS
TODAY...WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS ALL OF
NORTHERN ARIZONA THIS MORNING THROUGH THIS EVENING. MANY STORMS WILL
CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND SMALL HAIL. THE
POSSIBILITY OF FLASH FLOODING FLOODING EXISTS FROM THE HEAVIER AND
SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 11:37 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1137 AM MST MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 5 N ASH FORK 35.29N 112.49W
07/23/2007 E1.00 INCH COCONINO AZ TRAINED SPOTTER
1 INCH HAIL 1130 TO 1135 AND CONTINUING
&&
BYRONPFlash Flood, Navajo
- When
- July 23, 12:00 PM MST to 2:00 PM MST
- Where
- Navajo County, 10 mi SSW of Holbrook
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.766, -110.237
Very heavy rain caused flooding along and over Highway 377 about 10 miles south-southwest of Holbrook. The water knocked over barged wire right of way fencing. Cars were backed up along the highway because of the flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Alabama, July 23, 20071 death · 1 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind in North Dakota, July 23, 2007$450,000 · 82 kt wind · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 23, 2007$215,000 · 61 kt wind · 4 events
- Flash Flood and Dust Storm in Arizona, July 23, 2007$130,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, July 23 to 24, 2007$24,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 23, 2007$5,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Kansas, July 23, 20071 in hail · 12 events
- Flash Flooding and Flood in Texas, July 23 to 29, 20078 events
- Heavy Rain in New Jersey, July 23, 20076 events
- Hail and Damaging Winds in Montana, July 23, 20071 in hail · 6 events
- Waterspouts in Gulf of Mexico, July 23, 20075 events
- Excessive Heat in South Dakota, July 23, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52497.